Arkansas, 2024Tornadoes and Hail in Arkansas, May 7, 2024
May 7, 2024 · NWS TSA · 29 events in 5 counties and zones
Severe thunderstorms developed over western Oklahoma during the afternoon of the 6th, as a dry line sharpened over the area. These storms developed eastward across central and eastern Oklahoma during the late afternoon through evening hours, and evolved into a squall line before moving through northwestern Arkansas during the early morning hours of the 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $789,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed over western Oklahoma during the afternoon of the 6th, as a dry line sharpened over the area. These storms developed eastward across central and eastern Oklahoma during the late afternoon through evening hours, and evolved into a squall line before moving through northwestern Arkansas during the early morning hours of the 7th. The combination of strong instability ahead of the line of thunderstorms, and very strong deep-layer and low-level wind shear resulted in several tornadoes developing as the thunderstorm line moved through the area. One of the tornadoes became strong as it moved across portions of Washington County. Damaging wind gusts and large hail to quarter size also occurred with the squall line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 6, 11:45 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, May 6, 11:45 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1245 AM CDT Tue May 7 2024
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 1018 PM CDT Mon May 6 2024
Isolated convection forming ahead of the main squall line will
pose the highest risk for strong tornadoes over the next few
hours. Otherwise, squall line will sweep across much of the area
except possibly far southeast Oklahoma overnight, with damaging
winds and some embedded tornado threat. Made minor changes to pops
over the next few hours, with the rest of the forecast on track at
this time.
&&
.LONG TERM...
(Tuesday through Monday)
Issued at 128 PM CDT Mon May 6 2024
Tuesday is expected to be a relatively quiet day weather-wise across eastern Oklahoma and
western Arkansas as weak high pressure prevails. The next chance of storms will come
on Wednesday as a cold front moves through the region. These storms will likely fire
up earlier in the day near the cold front approaching Highway 75 in eastern Oklahoma
by early afternoon. All modes of severe weather will be possible as this system moves
through the area as well.
Dry weather is forecast later in the week and into the weekend with temperatures near
normal for this time of year. Shower and storm chances increase late in the weekend
with the approach of a mid-level shortwave.
&&
.AVIATION...
(06Z TAFS)
Issued at 1226 AM CDT Tue May 7 2024
TSRA had cleared KBVO and VFR elements are expected to prevail at
that site for the valid period. TSRA at KTUL/KRVS to end early
in the period, and may be followed with a brief period of MVFR
cigs. From there, VFR elements are expected to prevail for the
remainder of the period. More uncertainty to timing/duration of
convection at KMLC so will just add a tempo group for a few hours
from 07z-09z and will include a period of MVFR cigs through 15z.
VFR elements to prevail for the remainder of the period. Similar
time frame and like elements expected across the AR sites, though
tempo groups at KFSM will go an hour or so later. Expect VFR
elements to prevail after 15z at the AR sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 83 61 83 53 / 10 10 30 0
FSM 86 65 87 57 / 10 0 60 40
MLC 85 66 86 56 / 10 0 30 20
BVO 81 56 81 48 / 10 10 20 0
FYV 83 61 83 51 / 10 10 70 30
BYV 82 59 82 53 / 10 0 70 30
MKO 81 61 84 53 / 10 10 50 20
MIO 80 58 80 50 / 10 10 60 10
F10 82 62 85 53 / 10 10 30 10
HHW 84 66 85 59 / 10 10 30 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT this morning for OKZ054>067.
AR...None.
&&
SHORT TERM...05
LONG TERM....10
AVIATION...23
Hazardous weather outlook, May 6, 4:19 PM CST, 9 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
519 PM CDT Mon May 6 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
519 PM CDT Mon May 6 2024
...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 7 PM..
AREA AT GREATEST RISK...Northeast Oklahoma.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 7 PM.
AREA AT GREATEST RISK...Northeast Oklahoma.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...This Evening.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...This Evening.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Severe thunderstorms have developed across western Oklahoma as of
late afternoon. These storms will spread east and expand in
coverage by early evening. Severe weather is expected into
northeast Oklahoma by early to mid evening and will steadily
spread east through the early morning hours Tuesday. Conditions
will support significant severe weather, especially during the
evening into early morning hours. Tornadoes are likely, especially
during the evening hours, including the risk for strong long
track tornadoes. Additionally, large hail and locally damaging
winds are expected to occur, with this risk expanding east
through the early morning hours.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential.
THURSDAY through SUNDAY...No Hazards.
EXTENDED DISCUSSION...
A few severe storms may develop as early as Wednesday morning,
but a more widespread severe weather risk is expected Wednesday
afternoon as a cold front sweeps east. Locations south and east
of Interstate 44 have the highest severe weather potential on
Wednesday. Thunderstorm chances will end on Thursday with dry and
mild weather for late week into the weekend.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Spotter activation is expected this evening into the overnight
hours. Additionally, given the potential for damaging storms,
the need for mutual aid and additional staffing should be
considered.
weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 7, 12:22 AM CST, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
122 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM Tstm Wnd Gst Muskogee 35.75N 95.37W
05/07/2024 E75 MPH Muskogee OK Broadcast Media
Estimated winds. Trees blocking roads near
Davis Airport.
&&Local storm report, May 7, 12:30 AM CST, 1 hour before
Preliminary Local Storm Report
National Weather Service Tulsa OK
130 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM Tstm Wnd Gst 3 E Summit 35.66N 95.36W
05/07/2024 M60 MPH Muskogee OK ASOS
60 mph gust at Davis Field (KMKO).
&&
CASSpecial weather statement, May 7, 12:38 AM CST, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
138 AM CDT Tue May 7 2024
OKZ065-066-070>074-070730-
Haskell OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-
Okfuskee OK-McIntosh OK-
138 AM CDT Tue May 7 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HASKELL...
MCINTOSH...WEST CENTRAL SEQUOYAH...NORTHWESTERN PITTSBURG...
SOUTHEASTERN MUSKOGEE...SOUTH CENTRAL OKMULGEE AND SOUTHEASTERN
OKFUSKEE COUNTIES THROUGH 230 AM CDT...
At 138 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles south of Keefeton to 2 miles northwest of
Stidham to 3 miles south of Weleetka. Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Eufaula... Henryetta...
Checotah... Warner...
Vian... Weleetka...
Gore... Porum...
Webbers Falls... Indianola...
Hanna... Rentiesville...
Stidham... Briartown...
Raiford... Vivian...
Brushy Lake State Park... Lake Eufaula State Park...
Bryant... Vernon...
This includes Interstate 40 in Oklahoma between mile markers 239 and
298.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for northeastern
and east central Oklahoma. A Tornado Watch also remains in effect
until 500 AM CDT for southeastern and east central Oklahoma.
&&
LAT...LON 3545 9588 3557 9547 3555 9479 3530 9519
3508 9606 3512 9603 3512 9601 3515 9601
3515 9598 3529 9598 3529 9632 3534 9634
TIME...MOT...LOC 0638Z 269DEG 41KT 3554 9536 3539 9573 3529 9615
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHSpecial weather statement, May 7, 12:58 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
158 AM CDT Tue May 7 2024
ARZ001-002-010-011-OKZ069-070745-
Carroll AR-Madison AR-Benton AR-Washington AR-Adair OK-
158 AM CDT Tue May 7 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BENTON...NORTHWESTERN
MADISON...CENTRAL CARROLL...NORTHERN WASHINGTON AND NORTH CENTRAL
ADAIR COUNTIES THROUGH 245 AM CDT...
At 158 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles west of Roberson Hollow to Watts.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Siloam Springs... Berryville...
Eureka Springs... Lowell...
Green Forest... Tontitown...
Watts... Hindsville...
Forum... Hobbs State Park...
Clifty... War Eagle...
Urbanette... Rule...
Johnson... Elm Springs...
Goshen... Blue Eye...
This includes Interstate 49 between mile markers 63 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas...and northeastern Oklahoma.
&&
LAT...LON 3607 9406 3609 9473 3650 9339 3650 9330
3630 9330
TIME...MOT...LOC 0658Z 274DEG 27KT 3648 9336 3611 9456
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, May 7, 1:02 AM CST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
202 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM Tstm Wnd Dmg Checotah 35.47N 95.52W
05/07/2024 McIntosh OK Emergency Mngr
Power outages and trees broken. Time
estimated via radar.
&&Local storm report, May 7, 1:18 AM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
218 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM Flash Flood Owasso 36.27N 95.85W
05/07/2024 Tulsa OK NWS Employee
Water covered roads just west of 193rd and
106th St N.
&&Event by event
18 thunderstorm wind, 8 tornado, 3 hail. Local standard time, as filed.
Tornado, Washington
- When
- May 7, 1:30 AM CST to 1:39 AM CST
- Where
- Washington County, 3.46 mi SE of Evansville to 1.56 mi E of Odell
- Rating
- EF2
- Path length
- 5.8 mi
- Path width
- 800 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.760, -94.493
This is the second segment of a two-segment tornado. The tornado moved into Washington County just north of the Washington/Crawford County line, and moved east-northeast. Numerous trees were snapped and uprooted, and outbuildings were destroyed as it crossed Highway 59, Dobbs Mountain Road, and Odell Road. The tornado dissipated east of Odell Road. A tornadic debris signature was detected by the KSRX WSR-88D with this tornado. Based on this damage, maximum estimated wind in this segment of the tornado was 110 to 120 mph.
Thunderstorm Wind, Crawford
- When
- May 7, 1:33 AM CST
- Where
- Crawford County, 1.23 mi SE of Uniontown
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.566, -94.437
Strong thunderstorm wind uprooted trees.
Thunderstorm Wind, Crawford
- When
- May 7, 1:33 AM CST
- Where
- Crawford County, 2.19 mi SSE of Uniontown
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.553, -94.430
Strong thunderstorm wind uprooted trees.
Thunderstorm Wind, Crawford
- When
- May 7, 1:37 AM CST
- Where
- Crawford County, 0.5 mi SSE of Cedarville
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.563, -94.368
Strong thunderstorm wind uprooted trees.
Thunderstorm Wind, Crawford
- When
- May 7, 1:38 AM CST
- Where
- Crawford County, 1.16 mi N of Figure Five
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.537, -94.368
Strong thunderstorm wind uprooted trees.
Hail, Crawford
- When
- May 7, 1:41 AM CST
- Where
- Crawford County, Cedarville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.570, -94.370
Thunderstorm Wind, Crawford
- When
- May 7, 1:41 AM CST
- Where
- Crawford County, 0.08 mi WSW of Furry
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.480, -94.301
Strong thunderstorm wind blew down power lines.
Thunderstorm Wind, Crawford
- When
- May 7, 1:42 AM CST
- Where
- Crawford County, 1.32 mi S of Smeltzer
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.451, -94.324
Strong thunderstorm wind uprooted trees.
Thunderstorm Wind, Sebastian
- When
- May 7, 1:43 AM CST
- Where
- Sebastian County, (Fsm)ft Smith Muni A
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.330, -94.370
The ASOS at the Fort Smith Regional Airport measured 61 mph thunderstorm wind gusts.
Tornado, Crawford
- When
- May 7, 1:43 AM CST to 1:53 AM CST
- Where
- Crawford County, 0.99 mi WNW of Shibley to 2.21 mi NE of Yoestown
- Rating
- EF1
- Path length
- 9.2 mi
- Path width
- 1,100 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.454, -94.317
This tornado developed just south of I-40, and north of Highway 64. It moved east, crossing Highway 64 snapping and uprooting trees, and damaging homes. Numerous trees were snapped or uprooted, and numerous homes were damaged as the tornado continued to move generally east, crossing Highway 162, and then dissipating east of Sharp Chapel Road. A tornadic debris signature was detected by the KSRX WSR-88D with this tornado. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.
Tornado, Crawford
- When
- May 7, 1:43 AM CST to 1:50 AM CST
- Where
- Crawford County, 3.53 mi E of Hobbs to 1.81 mi SE of Mountainburg
- Rating
- EF1
- Path length
- 5.7 mi
- Path width
- 900 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.586, -94.237
This tornado developed east of County Road 27, and moved east-northeast across I-49, Highway 282, and Highway 71, where trees were snapped and uprooted, and an outbuilding was destroyed. The tornado dissipated south of Highway 348. A tornadic debris signature was detected by the KSRX WSR-88D with this tornado. Based on this damage, maximum estimated wind in the tornado was 105 to 110 mph.
Thunderstorm Wind, Crawford
- When
- May 7, 1:46 AM CST
- Where
- Crawford County, Van Buren
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.430, -94.350
Thunderstorm wind gusts were estimated to 70 mph.
Tornado, Crawford
- When
- May 7, 1:48 AM CST to 1:49 AM CST
- Where
- Crawford County, 2.41 mi NW of Graphic to 2.38 mi NW of Graphic
- Rating
- EF1
- Path length
- 0.6 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.590, -94.185
This tornado uprooted trees, a couple of which fell onto homes, and snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Thunderstorm Wind, Crawford
- When
- May 7, 1:51 AM CST
- Where
- Crawford County, 1.78 mi NE of Dean Spg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.535, -94.194
Strong thunderstorm wind snapped large tree limbs and blew down power lines in Dean Springs.
Tornado, Washington
- When
- May 7, 1:55 AM CST to 1:58 AM CST
- Where
- Washington County, 1.4 mi NNW of Blackburn to 2.25 mi NE of Blackburn
- Rating
- EF1
- Path length
- 1.8 mi
- Path width
- 150 yd
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 35.840, -94.226
A tornado destroyed an outbuilding and uprooted trees. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Tornado, Franklin
- When
- May 7, 1:55 AM CST to 2:00 AM CST
- Where
- Franklin County, 1.9 mi NW of Fern to 3.46 mi NE of Fern
- Rating
- EF1
- Path length
- 3.9 mi
- Path width
- 1,200 yd
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 35.640, -94.053
This tornado developed over Fern Mountain, and moved east-northeast uprooting and snapping numerous trees, and damaging outbuildings. A tornadic debris signature was detected by the KSRX WSR-88D with this tornado. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.
Thunderstorm Wind, Franklin
- When
- May 7, 2:00 AM CST
- Where
- Franklin County, 3.53 mi WSW of Toney
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.497, -94.026
Strong thunderstorm wind blew down trees.
Thunderstorm Wind, Crawford
- When
- May 7, 2:00 AM CST
- Where
- Crawford County, 5.47 mi N of Mulberry
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.578, -94.033
Strong thunderstorm wind blew down a tree onto Highway 215.
Thunderstorm Wind, Franklin
- When
- May 7, 2:07 AM CST
- Where
- Franklin County, 1 mi WSW of Lonelm
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.544, -93.966
Strong thunderstorm wind blew down a tree onto Wire Road.
Thunderstorm Wind, Franklin
- When
- May 7, 2:07 AM CST
- Where
- Franklin County, 1.17 mi SSE of Cass
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.666, -93.809
Strong thunderstorm wind blew down trees onto Redding Road.
Tornado, Washington
- When
- May 7, 2:08 AM CST to 2:10 AM CST
- Where
- Washington County, 3.02 mi SE of Hazel Vly to 3.24 mi ESE of Hazel Vly
- Rating
- EF1
- Path length
- 0.7 mi
- Path width
- 500 yd
- Continued into
- Madison, Ar (TSA)
- Reported by
- NWS Storm Survey
- Coordinates
- 35.840, -93.961
This is the first segment of a two-segment tornado. This tornado developed west of Highway 123, where trees were snapped and uprooted. The tornado moved east across Highway 123, and into Madison County. A tornadic debris signature was detected by the KSRX WSR-88D with this tornado. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.
Thunderstorm Wind, Franklin
- When
- May 7, 2:10 AM CST
- Where
- Franklin County, Redding
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.680, -93.780
Strong thunderstorm blew down a tree onto Highway 215.
Tornado, Madison
- When
- May 7, 2:10 AM CST to 2:13 AM CST
- Where
- Madison County, 2.45 mi SW of Crosses to 0.57 mi S of Crosses
- Rating
- EF1
- Path length
- 2.1 mi
- Path width
- 550 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.845, -93.951
This is the second segment of a two-segment tornado. The tornado moved into Madison County, then crossed the 5522 Road and Highway 295 before dissipating west of Highway 16. Numerous trees were snapped or uprooted by the tornado, some fell onto homes. A tornadic debris signature was detected by the KSRX WSR-88D with this tornado. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.
Hail, Franklin
- When
- May 7, 2:11 AM CST
- Where
- Franklin County, Jethro
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.600, -93.880
Thunderstorm Wind, Franklin
- When
- May 7, 2:12 AM CST
- Where
- Franklin County, Cass
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.680, -93.820
Strong thunderstorm wind blew down power lines.
Thunderstorm Wind, Franklin
- When
- May 7, 2:15 AM CST
- Where
- Franklin County, 1.66 mi N of Ozark
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.524, -93.834
Strong thunderstorm wind damaged the roof of a house on Cataberry Run Road.
Hail, Franklin
- When
- May 7, 2:20 AM CST
- Where
- Franklin County, 3 mi NE of Ozark
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.531, -93.792
Thunderstorm Wind, Franklin
- When
- May 7, 2:20 AM CST
- Where
- Franklin County, Ozark
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.500, -93.830
Strong thunderstorm wind blew down power lines.
Thunderstorm Wind, Sebastian
- When
- May 7, 2:51 AM CST
- Where
- Sebastian County, 1 mi NE of Jenny Lind
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 35.260, -94.308
Strong thunderstorm wind blew down a tree onto a house.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Michigan, May 7, 202412 injured · $51 million · EF2 · 5 events
- Tornadoes and Flash Flooding in Ohio, May 7 to 8, 2024$2.6 million · EF2 · 37 events
- Tornadoes and Hail in Michigan, May 7, 20241 injured · $627,000 · EF2 · 15 events
- Tornadoes and Damaging Winds in Ohio, May 7 to 8, 2024$565,000 · EF2 · 9 events
- Tornado and Hail in Indiana, May 7, 2024$1.1 million · 3.5 in hail · 42 events
- Tornadoes and Flooding in Wisconsin, May 7, 2024$237,000 · EF1 · 50 events
- Tornadoes and Hail in Indiana, May 7, 2024$220,000 · EF1 · 26 events
- Tornado and Hail in Arkansas, May 7 to 8, 2024EF2 · 9 events
- Tornadoes in Ohio, May 7, 2024$210,000 · EF1 · 3 events
- Tornadoes and Flash Flooding in Indiana, May 7 to 8, 2024$91,000 · EF1 · 13 events
- Tornadoes and Damaging Winds in Missouri, May 7, 2024$60,000 · EF1 · 13 events
- Hail in Iowa, May 7, 2024$300,000 · 1 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1184280, 1181996, 1181998, 1188069, 1181999, 1181462, 1182009, 1182006, 1181991, 1184283, 1184286, 1181990, 1184291, 1181994, 1184292, 1184293, 1182019, 1182024, 1182035, 1182047, 1184294, 1182043, 1184295, 1181995, 1182025, 1182032, 1182000, 1182027, 1182037.